Aggrenox (Dipyridamole/Asa) from Maple Leaf Medications.
Aggrenox, with the generic name aspirin-dipyridamole, is an oral medication indicated to reduce the risk of stroke among people with a history of stroke and who have had “mini-strokes” or transient ischemic attacks due to thrombosis.
This is available in Aggrenox 25 mg aspirin/200 mg extended-release dipyridamole capsule.
How does Aggrenox work?
This antiplatelet agent works by inhibiting adenosine uptake into platelets, endothelial cells, and erythrocytes in a dose-dependent manner. It also inhibits platelet cyclooxygenase and the generation of thromboxane that are responsible for platelet aggregation and vasoconstriction.
How to use Aggrenox
To begin, read the medication information booklet included with this medicine. Avoid taking this oral capsule if you have not thoroughly understood the drug information and instructions in the guide. If you have further questions on this medicine or need further medical advice, you should ask your doctor or pharmacist.
Take this medication orally. This is usually prescribed twice a day and is taken with or without a meal or as recommended by your physician. Swallow the oral capsule whole and drink a full glass of water thereafter. Do not split, chew, or crush the capsule, for doing so may release the drug all at once and increase the risk of adverse effects.
Remember to take Aggrenox regularly and take it exactly as instructed by your doctor. Make a dosing schedule to avoid missing your dose. Do not alter your Aggrenox dose as it depends on your medical condition and response to treatment. Additionally, do not stop taking Aggrenox because it could lead to worsening conditions.
Aggrenox Side Effects
Common side effects:
- Upset stomach
In most cases, the side effects caused by Aggrenox are mild and temporary. If the adverse reactions do not resolve or get worse, you must call your doctor or any healthcare professional. You should also report severe side effects, such as:
- Ease bleeding or bruising
- Irregular heartbeat
- Unusual tiredness
- Unusual weakness
- Loss of appetite
- Dark urine
- Yellowish skin
- Gastrointestinal bleeding
- Signs of stroke (trouble speaking, weakness on one side of the body, confusion, sudden vision changes)
- Signs of a heart attack (chest pain radiating to the jaw and left arm, shortness of breath, unusual sweating)
- Signs of kidney problems (changes in urine output)
This is not a full or complete list of Aggrenox side effects.
Precautions when using Aggrenox
Before taking this oral capsule, ensure to disclose your full medical history to your doctor, especially aspirin-sensitive asthma, bleeding problems, low blood pressure, stomach problems, heart diseases, kidney diseases, liver diseases, muscle problems, or stroke. Some medical conditions may greatly impact how your body will respond to this medication. Additionally, tell your doctor about all the prescription drugs, nonprescription drugs, supplements, and herbal products you are taking, for they may have drug interactions with this antiplatelet agent.
Be watchful for an allergic reaction while on this medication. Do not take this oral medication if you have a known allergy to dipyridamole, aspirin, salicylates, NSAIDs, or any inactive ingredients this each capsule may contain. You must alert your local emergency line once you notice signs of hypersensitivity, like swelling of the face and neck, itching, severe dizziness, red patches on the skin, and breathing trouble.
This medication may cause stomach bleeding. Frequent drinking of alcohol and use of tobacco or smoking may further increase the risk of bleeding. As much as possible, restrict your intake of alcohol and stop smoking.
Those under the age of 18 who have chickenpox, flu, any undiagnosed illness, or recently received a vaccine should not take this medication. Taking aspirin could increase the risk of Reye’s syndrome.
Among the adverse effects of this drug are dizziness and drowsiness. Practice safety precautions when doing activities that require alertness, like using machinery, driving, or cycling.
Aggrenox should be used only when clearly needed, for it may cause harm to unborn babies or breastfed children. Pregnant and breastfeeding moms must be monitored when prescribed this drug.
Frequently Asked Questions
What is Aggrenox classification?
Aggrenox is classified as an antiplatelet agent, hematologic.
Is this medication the same with aspirin?
This capsule contains two active ingredients: aspirin and dipyridamole.
Does this medication lower blood pressure?
Yes, this drug may cause hypotension.
Can this medication be used for hypertension?
Even if it has a vasodilation effect, this drug is not indicated for hypertension.
How much does this medication cost?
The price of this drug is reflected on this page.
Maple Leaf Medications has provided information from third parties intended to increase awareness and does not contain all the information about Aggrenox (Dipyridamole/Asa). Talk to your doctor or a qualified medical practitioner for medical attention, advice, or if you have any concerns about Aggrenox (Dipyridamole/Asa).